MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; PIN Ø3,2 L=150 HA3,5- MECHE-TRIANGLE

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; PIN Ø3,2 L=150 HA3,5- MECHE-TRIANGLE
Model Number 02.07.10.2303
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
With the available information it was not possible to perform further analysis.No root cause could be established.
 
Event or Problem Description
Broken pin detected in the x-ray post operation.It was used for fixation of the nextar camera to the coracoid.The patient was taken back to surgery the day after the primary to remove the pin.
 
Additional Manufacturer Narrative
Follow-up was generated by the new info received from the branch: grs reamer details and additional information regarding the event were received.Note: the reamer was received for analysis, while the pin was not.Visual inspection performed by medacta shoulder r&d project manager: the edges of the reamer present some incisions compatible with the threaded pin broken during the surgery.The incisions are likely due to the contact of the reamer with the threaded pin during central post reaming.The root cause of the breakage can not be determined but is possibly related to a sub-optimal positioning of the threaded pin.No action is suggested.Batch review performed on 29 april 2025: shoulder general 04.01.10.0612 grs line-to-line central peg reamer l20 - zh lot 2258235: (b)(4) items manufactured and released on 28-oct-2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Conclusions: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During a nextar shoulder surgery, the tip of the threaded pin (3.2mm x 150mm) broke off.The broken tip of the pin was observed in the patient after surgery on a follow-up x-ray.The surgeon brought the patient back on (b)(6) 2025 to the operating room and removed the broken threaded tip from the patient.It was noted that the glenoid central peg reamer had damage to the 3 cutting edges most likely from hitting the 3.2mm pin, resulting in the threaded pin being damaged and breaking off.The surgery was completed successfully.2x 3.2mm threaded pins were in the coracoid process to anchor the tracker.The 3.2mm pin in question was placed too close to the center of the glenoid, leading to the central peg reamer coming in contact with the pin.
 
Additional Manufacturer Narrative
Reason for follow-up 2: on 13 august 2025 we received the device 02.07.10.2303 pin ø3, 2 l=150 ha3, 5- meche-triangle lot.097134 involved in this event.Batch review performed on 28 august 2025.Nextar shoulder 02.07.10.2303 pin ø3,2 l=150 ha3,5- meche-triangle lot 097134: (b)(4) items manufactured and released on 15-jun-2010.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Visual inspection of the pin: the fracture line on the instrument is compatible with brittle failure.Burrs and scratches are present as well, indicating an impact with the cutting edges of the reamer.It is likely that, during the reaming operation, the reamer impacted the pin, weakening it to the point that it broke during the extraction from the bone.

Brand Name
KNEE INSTRUMENTS
Common Device Name
PIN Ø3,2 L=150 HA3,5- MECHE-TRIANGLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21908715
Report Number3005180920-2025-00339
Device Sequence Number15635607
Product Code LXH
UDI-Device Identifier07630040763240
UDI-Public07630040763240
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.10.2303
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/28/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown